Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 29, 2021, 12:31 PM EDT for Lake County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:31 PM EDT (16:31 UTC)
- Expired
- Jun 29, 2021, 1:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
County Lake County, OH
The radar
The Cleveland radar (KCLE), 73 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WWUS81 KCLE 291631
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1231 PM EDT Tue Jun 29 2021
OHZ012>014-291715-
Geauga-Lake-Ashtabula Inland-
1231 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...
SOUTHEASTERN LAKE AND SOUTHWESTERN ASHTABULA COUNTIES...
At 1231 PM EDT, a strong thunderstorm was located near Chardon,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Painesville, Chardon, Mentor, Madison, Perry, Kirtland, Claridon,
Montville, Hartsgrove, Thompson, Kirtland Hills and Aquilla.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4178 8100 4178 8097 4157 8088 4151 8127
4168 8135 4181 8101
TIME...MOT...LOC 1631Z 250DEG 10KT 4163 8122
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:48 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 29, 9:48 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 948 AM EDT Tue Jun 29 2021 .SYNOPSIS... A front will remain stalled to the north of Lake Erie today and Wednesday before a cold front moves southeast across the area Thursday into Friday. A trough may linger over the region into Saturday, but high pressure could begin to build in from the north by the end of the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... With no showers or storms on the scope this morning, have dried out PoPs for the morning hours as it will take some time for initiation to get going as convective temperatures are in the mid to upper 80s and we are awaiting any sort of lake breeze to form to also help with initiation. For the afternoon, haven't tweaked PoPs too much, but instead opted for coverage wording with isolated/scattered thunderstorms before increasing in coverage to the likely levels. A fairly unstable air mass across the region has allowed for the Day 1 Marginal Risk for severe weather to be expanded across the entire area with damaging wind gusts and large hail the main threats. Precipitable water values approaching 2 inches will also allow for any thunderstorms to produce heavy rain and pockets of flooding remain possible with persistent storms. Previous Discussion... The first half of the near term period will be characterized by a frontal boundary to the north and northwest of Lake Erie and a broad area of high pressure across the Northeast and Mid- Atlantic. Diurnal forcing will trigger scattered showers and thunderstorms across the entire area this afternoon into this evening. MLCAPE values will climb to 2000-2500 J/kg during peak heating, although deep shear values will be quite weak at 15 to 20 knots across the majority of the area so expect storms to be rather disorganized. Despite the lack of organization, isolated to widely scattered strong to severe wet downbursts will be possible given the increased instability and low to mid-level moisture. SPC placed NW OH in a marginal risk for severe weather today, which seems reasonable since the wind field may be a bit more favorable in that area due to the closer proximity to the aforementioned front. In addition to gusty winds, lack of steering flow may produce a threat for heavy rain and localized flooding. Scattered showers and thunderstorms may linger into the overnight hours, but overall coverage and intensity should wane after sunset. The stagnant synoptic setup will finally come to an end Wednesday as an upper-level trough begins to dig south into the Upper Great Lakes and pushes a cold front southeast towards the CWA. Although the airmass will remain largely unchanged (MLCAPE values of 1500-2000 J/kg and unusually high PWAT values of 1.5-2.0 inches), the trough will provide stronger forcing and more upper-level support with deep shear values increasing to 30 to 35 knots. This will lead to a chance of more organized convection late Wednesday morning into Wednesday afternoon with damaging wind gusts being the primary threat. The best chance of strong storms will be along and east of I-71, which is highlighted an a Day 2 marginal risk for severe weather. Southwesterly flow parallel to the front may introduce a threat for training storms and localized flooding. Hot and humid weather will continue over the next couple of days, with highs in the upper 80s to lower 90s today and somewhat cooler low to mid 80s on Wednesday. Heat indices will creep into the mid to upper 90s this afternoon and could very briefly touch 100 degrees if temperatures manage to over-perform, but don't expect Heat Advisory criteria to be met at this time. There won't be too much relief from the heat overnight tonight, with lows falling into the low to mid 70s and dew points refusing to budge from the upper 60s to lower 70s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... An upper level trough will be digging across the Great Lakes region. A stationary frontal boundary will be located across the region mid week which will continue to be the focus area for scattered showers and isolated thunderstorms. The mid level support and trough digging across the Great Lakes region on Thursday will help give the frontal boundary a pushing southward through the region. We will see another good chance of scattered showers and isolated thunderstorms on Thursday. We will see a gradual decrease in rain chances from north to south Thursday night as the main focus area shifts southward with the frontal boundary. By Friday,the model guidance has come into better agreement of a mid level trough becoming into a cut off low over the eastern Great Lakes region. This weather pattern setup would bring scattered rain shower chances and more cloudy conditions. Temperatures will also be cooler in the 70s for the end of the week. && .LONG TERM /SATURDAY THROUGH MONDAY/... The model guidance show a cut off low pressure system between the Upper Ohio River Valley and the Chesapeake Bay region on Saturday. This is a slight change from previous guidance. We will keep scattered showers possible on Saturday with the better chances over the eastern CWA. The guidance does show this low pressure system moving slowly towards the East Coast or New England region by Sunday. We will scattered showers moving east of the area by Sunday and little more sunshine than clouds. Temperatures will still be comfortable in the 70s to near 80 this weekend. Upper level ridging will be building to our West across the Midwest by early next week which means temperatures will be slowly climbing back upward by Monday and sunnier conditions. && .AVIATION /12Z Tuesday THROUGH Saturday/... Quite a challenging forecast for the TAF period with multiple rounds of convection possible across the forecast area. As of now, it appears that the first round of scattered showers/thunderstorms should develop after 18Z and dissipate by 00Z. Have VCTS at all terminals and it appears that KTOL will have the greatest shot at a thunderstorm moving directly over the terminal. Will continue to assess high resolution guidance and observations and will most likely need several amendments throughout the day. Any thunderstorms that move over the terminals may produce non-VFR conditions, heavy rain, and perhaps brief wind gusts to 25 knots, especially at KTOL. The next round of convection may develop after 00Z tonight, but the placement/timing remains uncertain. Decided to include VCSH at most terminals and may introduce thunder in subsequent updates. Outside of showers and thunderstorms, VFR conditions are expected through the TAF period. Winds will generally be out of the south and southwest at 10 knots or less, although a lake breeze may briefly develop at KERI this afternoon. Outlook...Periods of non-VFR possible with several rounds of scattered showers and thunderstorms Wednesday through Friday. && .MARINE... Light south to southwesterly winds around 5 to 10 knots will persist through Thursday morning. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. On Thursday, a cold front will move across the lake. The frontal passage will eventually bring northerly flow 10 to 15 knots by Thursday night. Wave heights should be limited or on the lower side do the off shore flow of winds. Brief higher and erratic winds can be possible around any stronger storms over the lake this week. Slightly higher waves will be possible by the end of the week with a northerly flow off the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines/Sefcovic SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Maines MARINE...Griffin
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 AM EDT Tue Jun 29 2021 LEZ061-142>149-162>169-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 350 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 350 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for isolated to widely scattered strong to severe thunderstorms today, with the best chance west of I-71. The primary threat will be damaging winds. Heavy rain and localized flooding will be possible within any thunderstorms that develop today. High temperatures will be in the upper 80s to lower 90s today. The warm temperatures combined with a humid airmass will lead to heat indices in the mid to upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for isolated to widely scattered strong to severe thunderstorms on Wednesday, with the best chance along and east of I-71. The primary threat will be damaging winds. Heavy rain and localized localized flooding will be possible within any thunderstorms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 12:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1231 PM EDT Tue Jun 29 2021
OHZ012>014-291715-
Geauga-Lake-Ashtabula Inland-
1231 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...
SOUTHEASTERN LAKE AND SOUTHWESTERN ASHTABULA COUNTIES...
At 1231 PM EDT, a strong thunderstorm was located near Chardon,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Painesville, Chardon, Mentor, Madison, Perry, Kirtland, Claridon,
Montville, Hartsgrove, Thompson, Kirtland Hills and Aquilla.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4178 8100 4178 8097 4157 8088 4151 8127
4168 8135 4181 8101
TIME...MOT...LOC 1631Z 250DEG 10KT 4163 8122
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:34 PM EDT | Special Weather Statement | CLE | Lake | 41 min |
| Jun 29, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 44 min |
| Jun 29, 1:58 PM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jun 29, 2:01 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
| Jun 29, 2:11 PM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 3 hr |
| Jun 29, 2:18 PM EDT | Special Weather Statement | CLE | Marion | 27 min |
| Jun 29, 2:30 PM EDT | Special Weather Statement | CLE | Lake | 45 min |
| Jun 29, 2:47 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
| Jun 29, 2:51 PM EDT | Special Weather Statement | CLE | Crawford | 24 min |
| Jun 29, 3:08 PM EDT | Special Weather Statement | CLE | Cuyahoga | 52 min |
| Jun 29, 3:22 PM EDT | Special Weather Statement | CLE | Lorain | 53 min |
| Jun 29, 3:27 PM EDT | Special Weather Statement | CLE | Crawford | 48 min |
| Jun 29, 3:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 29, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 46 min |
| Jun 29, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 50 min |
| Jun 29, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 47 min |
| Jun 29, 4:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 29, 4:10 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 3 hr |
| Jun 29, 4:14 PM EDT | Special Weather Statement | CLE | Morrow | 46 min |
| Jun 29, 4:40 PM EDT | Areal Flood Advisory | CLE | Morrow | 3 hr |
| Jun 29, 4:45 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | CLE | Knox | 41 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | CLE | Medina | 41 min |
| Jun 29, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 39 min |
| Jun 29, 5:09 PM EDT | Special Weather Statement | CLE | Ashland, Knox | 51 min |
| Jun 29, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Wayne | 51 min |
| Jun 29, 5:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jun 29, 5:35 PM EDT | Special Weather Statement | CLE | Wyandot | 40 min |
| Jun 29, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit, Wayne | 33 min |
| Jun 29, 6:10 PM EDT | Special Weather Statement | CLE | Sandusky | 50 min |
| Jun 29, 6:13 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jun 29, 6:36 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Trumbull | 54 min |
| Jun 29, 6:36 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 39 min |
| Jun 29, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 63 min |
| Jun 29, 6:43 PM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
| Jun 29, 7:05 PM EDT | Areal Flood Advisory | CLE | Hancock, Ottawa, Sandusky, Seneca, Wood | 3 hr |
| Jun 29, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 27 min |
| Jun 29, 7:29 PM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Jun 29, 7:56 PM EDT | Special Marine Warning | CLE | 94 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.